Tardive Dyskinesia is a neurological disorder that affects the movements of your face or body and becomes involuntary. Tardive Dyskinesia is a condition that is usually caused by taking antipsychotic drugs that are known as neuroleptics. Tardive Dyskinesia is usually common in patients with schizophrenia, schizoaffective disorder or bipolar disorder after taking the medication for a long period of time.
|Drug name||Generic Name||Coupon|
|Botulinum Toxin (Botox) injection|
Just like any other disorder or disease, Tardive Dyskinesia also has its signs and symptoms. Research shows that its symptoms are often identical to those of Parkinson's disease or Tourettes syndrome. People who are suffering from Tardive Dyskinesia have difficulty in controlling their bodies and are likely to suffer from random, repetitive movements that are mild or physically disabling. Below are some of the common signs and symptoms of Tardive Dyskinesia but not a complete list:
Tardive Dyskinesia is a condition that is caused by taking drugs that are known as neuroleptics for a long period of time. In most cases, it occurs when you take the medication for many months or years while in other cases it occurs when you take the medication for as little as six weeks. Tardive dyskinesia is commonly caused by older antipsychotic drugs that include:
There are other drugs that are similar to these antipsychotic drugs that cause Tardive dyskinesia that include:
Tardive Dyskinesia is diagnosed differently from other conditions since there are no tests that can make the diagnosis. People who suffer from Tardive Dyskinesia usually come to the attention of a doctor after starting to act strangely.
The first step in diagnosing Tardive dyskinesia is observing the patient at different times because the symptoms' frequency may vary with time. After the observation, the doctor will be able to give an accurate report, and if the diagnosis is uncertain, the doctor may order further diagnostic tests like CT scans or an MRI. If Tardive Dyskinesia is diagnosed early, it can be reversed by stopping the drug that may have caused it.
Tardive Dyskinesia has no typical treatment. The treatment varies on an individual basis. First, the doctors focus on minimizing or even stopping the neuroleptic dose although it is not an option for patients who suffer from severe mental illness. In this case, drugs like tetrabenazine is an option because research shows that it is good in controlling the Tardive Dyskinesia's symptoms, and it is the only drug that is approved to treat this condition.
Tetrabenazine works by blocking dopamine receptors and also reducing the levels of dopamine in your body. Pharmacological therapy is also another way that the doctors use in treating Tardive Dyskinesia. Botulinum toxin injections may also help in reducing the severity of the movements.
Back to all Health Conditions